Alabama, 2025

Damaging Winds in Alabama, July 11, 2025

July 11, 2025 · NWS HUN · 3 events in 2 counties and zones

Thunderstorm outflow knocked down a tree at a couple of locations in northwest and north central Alabama during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Thunderstorm outflow knocked down a tree at a couple of locations in northwest and north central Alabama during the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 11, 12:44 PM CST, 58 minutes earlier.

Area forecast discussion, Jul 11, 12:44 PM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
144 PM CDT Fri Jul 11 2025

...New NEAR TERM...

.NEAR TERM...
(Tonight)
Issued at 144 PM CDT Fri Jul 11 2025

Thunderstorms should gradually taper off after sunset and low
chances (10% or less) remain overnight. As cloud cover scatters
and winds become light/variable, a low to medium chance of patchy
fog will be possible. Confidence on fog formation will be highest
in areas where rainfall is observed this afternoon into this
evening. Any fog that forms should dissipate shortly after
sunrise. Otherwise, low temperatures are forecast to drop into the
upper 60s to lower 70s.

&&

.SHORT TERM...
(Saturday through Monday)
Issued at 1000 AM CDT Fri Jul 11 2025

Heat gradually increases through the weekend as high temperatures
reach the mid 90s by Sunday with heat indices in the 98-105 range.
Heat products may be considered in future updates, however, the
105 degree areas continue to look localized/not widespread enough
for consideration of any products at this time. Despite this, we
continue to urge everyone to remain hydrated and use sun
protection if spending any time outdoors.

Daily, medium thunderstorm chances (40-60%) continue through the
short term period as a series of upper level shortwaves continues
to move eastward through the area. During each afternoon, during
peak heating, coverage of showers/storms will increase and some
stronger storms may be capable of producing gusty winds (up to
40-50 mph) in addition to heavy rainfall and lightning. Lack of
shear through the weekend will likely dissuade severe development.
However, there is a low chance of a stronger thunderstorm over
performing- leading to severe formation with the threat of
damaging winds. Heavy rainfall will continue to be our primary
concern (in addition to heat) as PWAT values reach 1.8-2.0"
Saturday and Sunday, which near or above the 90th percentile
sounding climatology per OHX. Storm motion will continue to be
relatively slow (not near stationary) with the potential for
backbuilding. While we are not currently outlooked for any
excessive rainfall from WPC, a low risk of flash flooding remains
through Sunday. On Monday, a cold front (stemming from a far
northeastern sfc low) is forecast to approach from the northwest.
However, models are showing it weakening before reaching our area.
Have continued with blended guidance for now and kept in low to
medium PoPs, primarily in the afternoon hours.

&&

.LONG TERM...
(Monday night through Thursday)
Issued at 936 PM CDT Thu Jul 10 2025

Bottom line up front: Despite the chance for showers and
thunderstorms each day, as heat increases, it will push the TN
Valley near Heat Advisory criteria next week.

High pressure over FL retrogrades early next week and builds
across the Southeast. This won't bring an abundance of sunshine,
this dirty ridge will still have enough moisture, and pull in
additional moisture to keep shower/storm chances in through mid
week. With no major focused forcing, shower/storm chances will
remain low to medium 20-50% and no severe weather is expected. The
greatest coverage is expected Monday afternoon as a front weakens
as it sinks south towards the TN Valley. Dewpoints will stay in
the low/mid 70s and with temperatures near normal in the lower
90s, heat index values will encroach Heat Advisory criteria of 105
degrees each afternoon. Will be monitoring trends to see if a
Heat Advisory will be needed, however regardless if we have an
advisory or not, heat safety will remain important. Never leave a
person or pet in a vehicle and stay hydrated.

&&

.AVIATION...
(18Z TAFS)
Issued at 1230 PM CDT Fri Jul 11 2025

MVFR to VFR conditions are forecast at both KMSL and KHSV through
the TAF period. Both sites have TEMPO groups present this
afternoon into the early evening to encompass thunderstorm chances
bringing down visibilities and ceilings. If a stronger
thunderstorm develops, an amendment may be needed to decrease
visibilities further into IFR categories. Dry conditions should
return overnight with lingering, scattered cloud cover. A low
chance of patchy fog development is possible, however, confidence
is low in this affecting the terminals.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...HC
SHORT TERM....HC
LONG TERM....JMS
AVIATION...HC

In the hours before

Special weather statement, Jul 11, 11:39 AM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1239 PM CDT Fri Jul 11 2025

ALZ008>010-111845-
Marshall AL-DeKalb AL-Jackson AL-
1239 PM CDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MARSHALL...SOUTHWESTERN
JACKSON AND CENTRAL DEKALB COUNTIES THROUGH 145 PM CDT...

At 1239 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Grant, or 7 miles southwest of Scottsboro, moving
east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Scottsboro, Rainsville, Henagar, Sylvania, Hollywood, Powell,
Section, Pisgah, Dutton, and Langston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3452 8574 3453 8614 3453 8621 3460 8623
      3470 8618 3483 8584
TIME...MOT...LOC 1739Z 260DEG 15KT 3458 8615

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GH
Special weather statement, Jul 11, 12:19 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Huntsville AL
119 PM CDT Fri Jul 11 2025

ALZ009-111900-
Jackson AL-
119 PM CDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JACKSON COUNTY
THROUGH 200 PM CDT...

At 119 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Skyline, or 16 miles west of Bridgeport, moving
east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stevenson, Skyline, Hytop, Bass, Jericho, Russell Cave National
Monument, and Fackler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3477 8581 3478 8615 3492 8615 3499 8608
      3499 8577
TIME...MOT...LOC 1819Z 277DEG 10KT 3493 8601

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HC
Special weather statement, Jul 11, 12:59 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Huntsville AL
159 PM CDT Fri Jul 11 2025

ALZ009-TNZ097-112000-
Jackson AL-Franklin TN-
159 PM CDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON AND
SOUTHERN FRANKLIN COUNTIES THROUGH 300 PM CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Skyline, or 17 miles south of Winchester, moving east
at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stevenson, Huntland, Skyline, Anderson, Hytop, Bass, Francisco,
Jericho, Russell Cave National Monument, and Estillfork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3482 8577 3485 8624 3506 8626 3508 8586
      3499 8586 3499 8579
TIME...MOT...LOC 1859Z 267DEG 10KT 3494 8616

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

GH

The radar

The Northeast Alabama radar (KHTX), 41 km away, was scanning. The volume nearest the first event began at 19:42 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
July 11, 1:42 PM CST
Where
Madison County, 0.51 mi W of Ryland
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
34.771, -86.489

A photo was shared of a large tree limb down on a vehicle. Time estimated from radar.

Thunderstorm Wind, Lauderdale

When
July 11, 4:04 PM CST
Where
Lauderdale County, 0.67 mi NW of Central Hgts
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.906, -87.789

A tree was knocked down on CR 6. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
July 11, 4:18 PM CST
Where
Lauderdale County, 0.9 mi SE of East Killen
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.860, -87.510

A tree and power line were knocked down at 3450 U.S. Highway 72. Time estimated by radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287646, 1287647, 1287648.